Posterior reversible encephalopathy syndrome (PRES) is known to occur after solid organ transplantation, and is caused by immunosuppressive agents such as tacrolimus. PRES onset usually occurs within the first 2months after liver transplantation. Clinical findings include seizures, headache, focal neurological deficits, visual disturbances, and altered mental status. These are associated with characteristic imaging features of subcortical white matter lesions on brain MRI. Atypical localizations of this posterior leukoencephalopathy have been reported. Expeditious recognition of the syndrome may lead to a complete recovery. Abnormalities of EEG during follow-up might be associated with unfavorable seizure outcome, even when neuroimaging changes resolve. We report a case of late-onset PRES with atypical localization following liver transplantation. The patient developed epilepsy despite resolution of MRI lesions at 8 months of follow-up. EEG was a prognostic factor of seizure persistence, suggesting an incomplete recovery of brain lesions in contrast to neuroimaging findings.
IUDICE, ALFONSO (Penultimo)
|Autori:||Baldini, M; Bartolini, Emanuele; Gori, S; Bonanni, Enrica; Cosottini, Mirco; Iudice, Alfonso; Murri, Luigi|
|Titolo:||Epilepsy after neuroimaging normalization in a woman with tacrolimus-related posterior reversible encephalopathy syndrome.|
|Anno del prodotto:||2010|
|Digital Object Identifier (DOI):||10.1016/j.yebeh.2010.01.014|
|Appare nelle tipologie:||1.1 Articolo in rivista|